Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 12, NWS Gaylord, MI

June 20, 2016Manistee County, Wexford County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jun 20, 2016, 10:09 AM EDT for Manistee County, Wexford County, Michigan. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2016, 10:09 AM EDT (14:09 UTC)
Expired
Jun 20, 2016, 10:45 AM EDT
In force
36 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Manistee County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 107 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2016-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2016-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-342 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

305 
WUUS53 KAPX 201409
SVRAPX
MIC101-165-201445-
/O.NEW.KAPX.SV.W.0012.160620T1409Z-160620T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1009 AM EDT MON JUN 20 2016

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEXFORD COUNTY IN NORTHERN MICHIGAN...
  SOUTHEASTERN MANISTEE COUNTY IN NORTHERN MICHIGAN...

* UNTIL 1045 AM EDT

* AT 1008 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR YUMA...OR
  16 MILES SOUTHEAST OF THOMPSONVILLE...MOVING EAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CADILLAC...MANTON...BOON...MESICK...HARRIETTA...YUMA...
  HOXEYVILLE...MITCHELL STATE PARK...WELLSTON...
  MEAUWATAKA AND DUBLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4439 8589 4441 8534 4416 8534 4416 8596
      4417 8601
TIME...MOT...LOC 1408Z 270DEG 52KT 4430 8578 

HAIL...1.00IN
WIND...60MPH
 
$$

JZ
3 follow-up statements
114 
WWUS53 KAPX 201418
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1018 AM EDT MON JUN 20 2016

MIC101-201427-
/O.CAN.KAPX.SV.W.0012.000000T0000Z-160620T1445Z/
MANISTEE MI-
1018 AM EDT MON JUN 20 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MANISTEE COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4441 8534 4416 8534 4416 8581 4439 8576
TIME...MOT...LOC 1417Z 270DEG 52KT 4430 8559 

$$

MIC165-201445-
/O.CON.KAPX.SV.W.0012.000000T0000Z-160620T1445Z/
WEXFORD MI-
1018 AM EDT MON JUN 20 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT
FOR WEXFORD COUNTY...

AT 1017 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BOON...OR 9
MILES NORTHWEST OF CADILLAC...MOVING EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CADILLAC...MANTON...BOON...HARRIETTA...YUMA...HOXEYVILLE...
MITCHELL STATE PARK AND MEAUWATAKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4441 8534 4416 8534 4416 8581 4439 8576
TIME...MOT...LOC 1417Z 270DEG 52KT 4430 8559 

HAIL...1.00IN
WIND...60MPH
 
$$

JZ
290 
WWUS53 KAPX 201428
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1028 AM EDT MON JUN 20 2016

MIC165-201445-
/O.CON.KAPX.SV.W.0012.000000T0000Z-160620T1445Z/
WEXFORD MI-
1028 AM EDT MON JUN 20 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT
FOR SOUTHEASTERN WEXFORD COUNTY...

AT 1027 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CADILLAC...
MOVING EAST AT 55 MPH. ANOTHER STRONG THUNDERSTORM WAS 6 MILES EAST
OF HOXEYVILLE...ALSO MOVING RAPIDLY EAST.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CADILLAC...MANTON...BOON...MEAUWATAKA AND MITCHELL STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4441 8534 4416 8534 4416 8570 4440 8551
TIME...MOT...LOC 1427Z 278DEG 46KT 4425 8544 

HAIL...1.00IN
WIND...60MPH
 
$$

JZ
734 
WWUS53 KAPX 201449
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1049 AM EDT MON JUN 20 2016

MIC165-201459-
/O.EXP.KAPX.SV.W.0012.000000T0000Z-160620T1445Z/
WEXFORD MI-
1049 AM EDT MON JUN 20 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEXFORD COUNTY
HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS
BEEN ALLOWED TO EXPIRE.

LAT...LON 4441 8534 4416 8534 4416 8570 4440 8551
TIME...MOT...LOC 1448Z 270DEG 52KT 4425 8544 

$$

JZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:03 AM EDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jun 20, 6:03 AM EDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
603 AM EDT MON JUN 20 2016

.UPDATE...
Issued at 603 AM EDT Mon Jun 20 2016

Upstream convection has really fallen apart over the last 3 hours
and beginning to look like we get nothing. Beefier EML now coming
across Lake Michigan and we shall see if we get some additional
development off the lake, due to the increased low level
jet/moist convergence over top the marine layer.

&&

.SHORT TERM...(Today and tonight)
Issued at 322 AM EDT Mon Jun 20 2016

...Hot weather coming to an end...

High impact weather potential: Low end threat for strong storms
this morning.

Pattern overview: Short wave trough axis is skirting the upper
midwest region along the US-Canadian border with decent upper
level height falls spreading into the western Great Lakes. 1AM
surface analysis reveals attending low pressure over Ontario and
trailing cold front slicing down through far western Lake
Superior/NW Wisconsin and SW Minnesota. Ahead of the front, narrow
axis of deep moisture/instability extends up through the western
Great Lakes. Broken NE-SW line of thunderstorms developed last
evening and has been steadily advancing eastward toward the region
overnight, although the northern end of the line across upper
Michigan has substantially weakened. Southern end of the line
across Wisconsin is still rather robust although sfc based instability
and severe reports have dwindled.

Today: Upper level short wave will slip across the northern lakes
region and drive the surface cold front through the region during
the day. Ahead of the front, aforementioned deep elevated mixed
layer will slide W-E across the CWA this morning and into the
early afternoon hours, over top an increasingly moist boundary
layer with lower to middle 60s dewpoints advecting in from
upstream. This will bring a narrow corridor of 1-2K J/KG MUCAPE
through the region through midday ahead of the front although with
a bit of convective inhibition to overcome in the lower layers.
Even at this hour, still some uncertainty over upstream
convective evolution. High resolution guidance has been persistent
in suggesting the northern half of the line through Wisconsin will
fizzle within the next few hours (which recent trends suggest is
happening) only to redevelop a batch of showers/storms through the
Straits and down along the NW lower MI coastline early this
morning. We have certainly seen this occur in the past where an
increasingly strong and moist low level jet develops over top the
stable Lake Michigan marine layer leading to convective development
off the lake. I certainly think that could be the case this
morning and will nudge up pops across NW lower and through the
Straits accordingly. Convection should come to a quick end by
around midday with showers/storms firing up again this afternoon
down through southern lower Michigan.

As far as strong/severe storms are concerned, 60 to 70 knot mid
level flow is expected to overspread northern Michigan early this
morning leading to respectable 40 to 60 unidirectional 0-6KM bulk
shear values but most of which is down low within the more stable
boundary layer. Still, given that strong mid level flow and decent
elevated CAPE, I still think a low end/isolated strong or severe
storm threat exists this morning.

Tonight: Surface high pressure, cooler and much drier air overspread
the state leading to mainly clear skies and refreshingly cool overnight
lows in the upper 40s to lower 50s.

.LONG TERM...(Tuesday through Sunday)
Issued at 322 AM EDT Mon Jun 20 2016

IMPACTS: None.

PATTERN SYNOPSIS/EXPECTED EVOLUTION: Tuesday morning, troughing will
continue to dig across the NE CONUS, with the eastern edge of height
rises building over WI. Broad ridging again building from the West
Coast through the Plains, extending northward into Canada, with a
shortwave starting to move inland over the Pacific Northwest.
Through the week, height rises continue to move eastward while the
shortwave moves along the Canadian border. This is progged to dive
west of the region late in the week coincident with sfc low pressure
passing near the Ohio Valley. Also late in the week, another strong
cutoff low will move inland over the Pacific Northwest. Height rises
will build through the weekend ahead of this wave, with the sfc low
expected to pass to our north late in the weekend/early next week.

MAIN FORECAST CHALLENGES/CONCERNS: Nothing significant right now.

ASSOCIATED WEATHER: Quiet weather expected through the week.
Temperatures will be cooler than they have of late, but will still
run near normal for most of the week. Due to some uncertainty with
the disturbances moving near the area on Thursday, there is a chance
some showers could get into the forecast area. Will leave the
consensus low PoPs for Thursday to account for this. Warm advection
will increase going into the weekend as high pressure moves off to
the east and increasing southerly flow ahead of the approaching low.
This will lead to highs climbing back into the 80s again over the
weekend. The cold front associated with this low will be the next
good shot of rain as it moves through in the later half of the
weekend. It currently has the look of the system moving through
right now, which is decaying over us in the early morning then re-
intensifying to our east later in the day. But with timing of
arrival sure to change and some workable CAPE and shear possible
Sunday, and Monday if things slow, it will be worth watching this
week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 603 AM EDT Mon Jun 20 2016

Cold front will swing through the region today turning winds into
the west and northwest by evening. Decent wind gusts anticipated
today with gusts in the 20 to 30 knot range. Winds will diminish
tonight and remain on the lighter side through Tuesday.

Otherwise, band of lower cloud cover will swing through today with
the front, but mostly VFR cigs are anticipated. SKC tonight.

&&

.MARINE...
Issued at 322 AM EDT Mon Jun 20 2016

Gusty southwest to westerly winds will be found on the lakes today
leading to small craft advisory conditions on many nearshore
areas. Winds will diminish tonight into Tuesday.

&&

.APX Watches/Warnings/Advisories...
MI...BEACH HAZARDS STATEMENT through this afternoon for MIZ016-
     019>021-025-031.

LH...SMALL CRAFT ADVISORY until 6 AM EDT Tuesday for LHZ346>348.

     SMALL CRAFT ADVISORY until 6 PM EDT this evening for LHZ345-349.

LM...SMALL CRAFT ADVISORY until 6 PM EDT this evening for LMZ323-341-
     342-344>346.

LS...SMALL CRAFT ADVISORY until 6 AM EDT Tuesday for LSZ321-322.

&&

UPDATE...Adam
SHORT TERM...Adam
LONG TERM...Mayhew
AVIATION...Adam
MARINE...Adam
Hazardous weather outlook, Jun 20, 3:32 AM EDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
332 AM EDT MON JUN 20 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-211000-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
332 AM EDT MON JUN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A HIGH SWIM RISK TODAY...INCLUDING AN ELEVATED RISK FOR
RIP CURRENTS...ON LAKE MICHIGAN BEACHES OF NORTHWEST LOWER
MICHIGAN...EXCLUDING GRAND TRAVERSE BAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH MID
AFTERNOON...ESPECIALLY ACROSS THE STRAITS AND DOWN THROUGH
NORTHWEST LOWER MICHIGAN. STRONGEST STORMS MAY PRODUCE GUSTY WINDS
AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

In the hours before

Special weather statement, Jun 20, 8:04 AM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
804 AM EDT MON JUN 20 2016

MIZ017-019-022-201230-
CHARLEVOIX-OTSEGO-CHEBOYGAN-
804 AM EDT MON JUN 20 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHARLEVOIX...
SOUTHWESTERN CHEBOYGAN AND NORTH CENTRAL OTSEGO COUNTIES...

AT 804 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BOYNE
CITY...MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOYNE CITY...EAST JORDAN...VANDERBILT...BOYNE FALLS...WOLVERINE...
HORTON BAY...IRONTON...CLARION...WALLOON LAKE AND YOUNG STATE PARK.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN GAYLORD.

LAT...LON 4531 8502 4529 8502 4527 8500 4527 8497
      4529 8496 4529 8473 4534 8473 4536 8457
      4512 8454 4512 8518 4529 8521
TIME...MOT...LOC 1204Z 264DEG 48KT 4520 8505

JZ
Special weather statement, Jun 20, 8:47 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
847 AM EDT MON JUN 20 2016

MIZ018-201315-
PRESQUE ISLE-
847 AM EDT MON JUN 20 2016

...A STRONG THUNDERSTORM WILL AFFECT PRESQUE ISLE COUNTY...

AT 846 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ALLIS
TOWNSHIP... OR 6 MILES SOUTH OF ONAWAY...MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ROGERS CITY...ONAWAY...METZ...POSEN...MILLERSBURG...HAGENSVILLE...
BISMA TOWNSHIP...ALLIS TOWNSHIP...TOMAHAWK CREEK FLOODING...
THOMPSONS HARBOR STATE PARK AND HAWKS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN GAYLORD.

LAT...LON 4520 8425 4535 8425 4543 8357 4542 8357
      4520 8354
TIME...MOT...LOC 1246Z 264DEG 47KT 4526 8423

JZ
Special weather statement, Jun 20, 9:52 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
952 AM EDT MON JUN 20 2016

MIZ008-015-210000-
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
952 AM EDT MON JUN 20 2016

...ELEVATED WILDFIRE POTENTIAL OVER UPPER MICHIGAN TODAY...

MUCH DRIER AIR WILL MOVE INTO THE AREA TODAY...LOWERING MINIMUM
RELATIVE HUMIDITY VALUES INTO THE 30 TO 40 PERCENT RANGE OVER
EASTERN UPPER MICHIGAN. THE LOWER HUMIDITY WILL BE COMBINED WITH
GUSTY WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...RESULTING IN
ELEVATED WILDFIRE POTENTIAL. DO NOT BURN TODAY. IMMEDIATELY REPORT
ANY FIRES TO LOCAL EMERGENCY SERVICES BY CALLING 911.

WINDS WILL REMAIN GUSTY AT 20 TO 25 MPH ON TUESDAY BUT MINIMUM
HUMIDITY VALUES WILL BE A BIT HIGHER...RANGING FROM THE MIDDLE 30S
TO THE LOWER 40S.

BURN RESTRICTIONS ARE IN EFFECT FOR ALL OF UPPER MICHIGAN. FOR
COMPLETE DETAILS...VISIT WWW.DNR.STATE.MI.US/BURNPERMITS...OR BY
CALLING 866-922-2876.

MQT/JZ
Special weather statement, Jun 20, 9:58 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
958 AM EDT MON JUN 20 2016

MIZ031>033-201430-
MANISTEE-WEXFORD-MISSAUKEE-
958 AM EDT MON JUN 20 2016

...A LINE OF THUNDERSTORMS WILL AFFECT WEXFORD...NORTHWESTERN
MISSAUKEE AND SOUTHEASTERN MANISTEE COUNTIES...

AT 957 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR COPEMISH TO 7 MILES EAST OF
EASTLAKE. MOVEMENT WAS EAST AT 50 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
CADILLAC...MANTON...SHERMAN...BUCKLEY...BOON...KALEVA...MESICK...
HARRIETTA...MEAUWATAKA...BRETHREN...YUMA...HOXEYVILLE AND WELLSTON.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN GAYLORD.

LAT...LON 4451 8584 4451 8511 4416 8558 4418 8629
TIME...MOT...LOC 1357Z 275DEG 45KT 4447 8582 4422 8616

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 11:19 PM EDTBeach Hazards StatementAPXAntrim, Benzie, Emmet, Leelanau, Manistee21 hr
Jun 20, 8:04 AM EDTSpecial Weather StatementAPXOtsego26 min
Jun 20, 8:47 AM EDTSpecial Weather StatementAPXPresque Isle28 min
Jun 20, 9:58 AM EDTSpecial Weather StatementAPXWexford32 min
Jun 20, 10:43 AM EDTSevere Thunderstorm WarningAPXAlcona, Alpena, Montmorency, Oscoda47 min
Jun 20, 10:49 AM EDTSpecial Marine WarningAPX86 min
Jun 20, 11:31 AM EDTSpecial Weather StatementAPXGladwin29 min
Jun 20, 11:52 AM EDTSpecial Weather StatementAPXArenac38 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.